MAUDE Adverse Event Report: CORDIS CORPORATION ATW STEERABLE GUIDEWIRES; WIRE, GUIDE, CATHETER

CORDIS CORPORATION ATW STEERABLE GUIDEWIRES; WIRE, GUIDE, CATHETER
Catalog Number 595X014
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a fracture of the 0.014-inch x 300cm atw straight tip floppy marker guidewire, with loss of its covering, and apparent lodging at the extravascular level."recovery of the same is not achieved".There were no reports of patient injury.The device will not be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, there was a fracture of the 0.014-inch x 300cm atw straight tip floppy marker guidewire, with loss of its covering, and apparent lodging at the extravascular level."recovery of the same is not achieved".There were no reports of patient injury.Additional information was requested but not provided.The device was not returned for evaluation.Without the return of the device or images for analysis, the reported customer event ¿distal tip-fractured¿ could not be confirmed.Procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never push, auger, withdraw, or torque a guidewire that meets resistance.First, using fluoroscopy, determine the cause of resistance and take any necessary remedial action.Torquing or pushing a guidewire against resistance may cause guidewire damage, and/or guidewire tip separation, or direct damage to the vessel.Resistance may be felt and/or observed (via fluoroscopy) by noting any buckling of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.If any resistance is felt, e.G., due to vessel spasm, bent guidewire, or guidewire entrapment, while manipulating or removing the guidewire in the blood vessel: stop the procedure.Do not move or torque the guidewire.Using fluoroscopy, first determine the cause of the resistance, then take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged.This may cause blood vessel injury or result in fragments being left inside the vessel.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/ guidewire system as a unit.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
ATW STEERABLE GUIDEWIRES
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14021 nw 60 avenue
miami lakes
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
MDR Report Key20290543
Report Number1016427-2024-00031
Device Sequence Number12562647
Product Code DQX
UDI-Device Identifier10705032056687
UDI-Public(01)10705032056687(17)250430(10)35268143
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K994358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number595X014
Device Lot Number35268143
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/24/2024
Supplement Report FDA Received Date10/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Patient Age59 YR
Patient SexMale
Patient EthnicityHispanic